Advertisement

What are the side effects of tobramycin injection?

One of the most potentially serious side effects of tobramycin injection is damage to the kidneys, which occurs more often in individuals who already have kidney problems, newborns, those of advanced age or those who are dehydrated. Your doctor will conduct blood and urine tests to check for kidney damage. Tobramycin injection also can cause damage to certain nerves which may be permanent. In particular, tobramycin injection can cause damage to the nerves of the ear, affecting both hearing and balance. Symptoms can include: hearing loss, a ringing or roaring sound in the ears, a feeling of spinning and dizziness. Other types of nerve damage might include: symptoms of numbness, twitching muscles, feeling of tingling in skin or seizures. It is important to tell your doctor right away if you experience any of these symptoms. The symptoms of an allergic reaction to tobramycin injection include: an itchy rash, hives, difficulty breathing, facial or throat swelling. Seek emergency care if you develop any of these symptoms. Other less common side effects can include: anemia, vomiting, nausea, diarrhea, fever, fatigue, headaches and rash.

Continue Learning about Antibiotic

Does my child need antibiotics for his runny nose?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
With a runny nose, antibiotics are needed only if your healthcare provider tells you that your child...
More Answers
Should I give my child antibiotics?
Dr. Michael Roizen, MDDr. Michael Roizen, MD
I've been advising parents for a long time not to automatically give their kids antibiotics for ...
More Answers
What should I know about trovafloxacin and azithromycin before taking them?
Donna Hill Howes, RNDonna Hill Howes, RN
It is not known if azithromycin eyedrops are safe or effective for children under 1 year old. If yo...
More Answers
Should I let my doctor know I am using antibiotic ointment?
Univ. of Nev. School of Medicine, Family MedicineUniv. of Nev. School of Medicine, Family Medicine
It is always important to let your doctor know what medications you are on. Some ointments can c...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.